Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS Paducah, KY

April 27, 2014Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2014, 2:18 PM CDT for Daviess County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 2:18 PM CDT (19:18 UTC)
Expired
Apr 27, 2014, 3:00 PM CDT
In force
42 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:51 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 27, 1:51 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT Sun Apr 27 2014

.SHORT TERM...(Tonight through Tuesday night)
Issued at 145 PM CDT SUN APR 27 2014

Near term environment remains favorable for elevated storms on
boundary of warm sector and should continue with slgt risk of
hail/wind threat along with heavy rain potential. Best heavy rain
potential setup is later tonight, as next round moves in. High
pw's here/upstream approach 99th percentile. Two SPENES updates
mentioned the locally higher threat of 4-6" if MCS can get going
and LLJ feeds itself. FFG is not too bad at generally 2-3"
overnight but higher than 3" totals could cause flooding issues,
so will go ahead and "Watch" area per collab.

All mdt risks downgraded to slgt risk due mainly to further
southward/westward shift of max instability zones. Still slgt risk
offers ample opportunity for svr threat, including surface based
activity from later this evening through Monday. Will massage HWO
wording to reflect this ongoing hazard potential. Will also need
to be looking at areas of heaviest rainfall, and considering
future need for FFA after tonight's rain has come to completion.
There should be a pause before a re-amp tmrw pm/evening, with the
axis likely shifting further to the east.

.LONG TERM...(Wednesday through Sunday)
Issued at 145 PM CDT SUN APR 27 2014

The system's surface features have made passage by Wednesday but
we'll remain under the pesky influence of the upper trof right on
thru the end of the week and possibly into the early weekend. This
means a continued cool/showery forecast or at least chance
thereof, anticipate little more than minor massaging of current
forecast to reflect newest data input. Another piece of energy in
the blocky flow may support a renewed/higher pop by weekend's end,
but will monitor in coming days to see if models bring it to
frution.

&&

.AVIATION...
Issued at 145 PM CDT SUN APR 27 2014

Lowering VFR cigs will go potentially to MVFR in convection, with
IFR vsbys possible in heavier showers/storms. Gusty gradient winds
may contain a higher convective gust as well. Generally a stormy
period early-into the overnight hours, with a late night-early
tmrw lull accompanied by a brief period of MVFR cigs. Early
daylight hours should lift cloud bases and disperse overnight
activity, before renewed development potentially gets going during
heating hours.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH through Monday morning FOR ILZ075-080-081-084-
     085-088-089-092>094.

MO...FLASH FLOOD WATCH through Monday morning FOR MOZ076-086-087-100-
     107>112-114.

IN...NONE.
KY...FLASH FLOOD WATCH through Monday morning FOR KYZ001>006-008-009.

&&
Hazardous weather outlook, Apr 27, 1:40 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CDT SUN APR 27 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
140 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS OCCURRING THIS AFTERNOON AND FORECAST OVERNIGHT
INCLUDE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN EXPECTATION
FROM THUNDERSTORMS IS HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED
FLOOD ISSUES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST
MISSOURI...SOUTHWEST KENTUCKY..AND SOUTHWEST ILLINOIS THROUGH
TONIGHT. REFER TO THE WATCH AND ANY ADVISORIES OR WARNINGS OR
STATEMENTS IN EFFECT FOR DETAILS. THE SEVERE WEATHER RISK WILL BE
SLIGHT AND INCLUDE HAIL AND DAMAGING WINDS AS THE PRIMARY
ASSOCIATED HAZARDS. ISOLATED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK OF SEVERE STORMS CONTINUES MONDAY...WITH
THUNDERSTORMS FORECAST THROUGH TUESDAY. THE MAIN SEVERE WEATHER
HAZARD WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES A
POSSIBILITY THAT CANNOT BE RULED OUT. HAIL AND HEAVY RAIN WILL
ALSO BE HAZARDS. IF ACCUMULATED HEAVY RAINS OCCUR WITH ENOUGH
REPEAT HEAVY RAIN...AT LEAST LOCALIZED FLOODING MAY BECOME AN
ELEVATED HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION
IS REQUESTED SOMETIME FROM LATER TODAY THROUGH MONDAY.

In the hours before

Local storm report, Apr 27, 11:58 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1158 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HAIL             MARION                  37.73N 88.94W
04/27/2014  E0.25 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            HAIL IN MARION IL. HEAVY RAIN.

&&

DP
Special weather statement, Apr 27, 11:59 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1159 AM CDT SUN APR 27 2014

ILZ081-082-085-271745-
FRANKLIN IL-HAMILTON IL-WILLIAMSON IL-
1159 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN HAMILTON...
EASTERN FRANKLIN...AND WILLIAMSON COUNTY IN SOUTHERN ILLINOIS UNTIL
1245 PM CDT...

AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAKE OF EGYPT AREA...OR 6 MILES SOUTH OF
MARION...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

DIME SIZE HAIL WAS REPORTED ON THE SOUTH SIDE OF MARION.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MARION...JOHNSTON CITY...WEST FRANKFORT...AND BENTON.

MY
Special weather statement, Apr 27, 12:43 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CDT SUN APR 27 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-272100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1243 PM CDT SUN APR 27 2014

...TWO TO THREE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND HEAVY
RAINFALL BY TUESDAY NIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MONDAY NIGHT
ACROSS THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
PERSIST THROUGH MONDAY NIGHT. ORGANIZED SEVERE THUNDERSTORMS ARE
POSSIBLE...BRINGING LOCALLY DAMAGING WINDS...LARGE HAIL...AND
PERHAPS A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL
ACCOMPANY THUNDERSTORMS.

THE FIRST ROUND OF STORMS THIS AFTERNOON AND TONIGHT WILL BE
ASSOCIATED WITH A WARM FRONT OVER SOUTHERN ILLINOIS AND NORTHWEST
KENTUCKY. ANOTHER ROUND OF STORMS ON MONDAY AND MONDAY NIGHT HAS
THE POTENTIAL TO PRODUCE ISOLATED TORNADOES...LARGE HAIL...AND
LOCALLY DAMAGING WINDS.

A THIRD ROUND OF STORMS IS POSSIBLE ON TUESDAY...HOWEVER THE
SEVERE WEATHER RISK TUESDAY APPEARS TO BE RELATIVELY LOW COMPARED
TO THE FIRST TWO ROUNDS.

EACH ROUND OF THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL...WHICH MAY EVENTUALLY LEAD TO SOME FLASH FLOODING.

NOW IS A GOOD TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLANS.
MONITOR THE LATEST WEATHER INFORMATION AND BE READY TO IMPLEMENT
THOSE PLANS.

YORK
Special weather statement, Apr 27, 12:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT SUN APR 27 2014

ILZ075-271815-
JEFFERSON IL-
1249 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY IN
SOUTH CENTRAL ILLINOIS UNTIL 115 PM CDT...

AT 1242 PM CDT...STORM SPOTTERS REPORTED WIND GUSTS TO 45 MPH AND
PENNY SIZE HAIL IN MOUNT VERNON ILLINOIS. THIS STRONG THUNDERSTORM
NEAR MOUNT VERNON WAS MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  DIX.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Apr 27, 1:10 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
110 PM CDT SUN APR 27 2014

ILZ077-078-083-INZ081-085>088-KYZ014>016-018>020-271900-
DAVIESS KY-EDWARDS IL-GIBSON IN-HENDERSON KY-HOPKINS KY-MCLEAN
KY-POSEY IN-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK
IN-WEBSTER KY-WHITE IL-
110 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...NORTHEASTERN WHITE...
AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND WESTERN
WARRICK...GIBSON...POSEY...SPENCER...AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON...NORTHWESTERN DAVIESS...EASTERN
HOPKINS...WEBSTER...UNION...AND MCLEAN COUNTIES IN NORTHWEST
KENTUCKY UNTIL 200 PM CDT...

AT 108 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GRAYVILLE ILLINOIS TO MADISONVILLE
KENTUCKY...MOVING NORTH AT 45 MPH. A SPOTTER REPORTED WINDS TO 50
MPH AND HALF INCH HAIL IN WHITE COUNTY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HENDERSON...EVANSVILLE...MOUNT CARMEL...MELODY HILL...NEWBURGH...
  FORT BRANCH...AND PRINCETON..

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Apr 27, 2:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SUN APR 27 2014

ILZ077-078-INZ081-082-085>088-KYZ015-016-018>021-271945-
DAVIESS KY-EDWARDS IL-GIBSON IN-HENDERSON KY-HOPKINS KY-MCLEAN
KY-MUHLENBERG KY-PIKE IN-POSEY IN-SPENCER IN-VANDERBURGH IN-WABASH
IL-WARRICK IN-WEBSTER KY-
200 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND WABASH COUNTIES IN
SOUTHEAST ILLINOIS...AND WARRICK...GIBSON...PIKE...NORTHEASTERN
POSEY...SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
EASTERN HENDERSON...DAVIESS...HOPKINS...EXTREME NORTHEASTERN WEBSTER
...MCLEAN...AND NORTHEASTERN MUHLENBERG COUNTY IN WESTERN KENTUCKY
UNTIL 245 PM CDT...

AT 155 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LANCASTER ILLINOIS TO CENTRAL CITY...AND MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH HAVE BEEN
REPORTED WITH THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MOUNT CARMEL...NEWBURGH...FORT BRANCH...PRINCETON...
  CHANDLER...OWENSBORO...BOONVILLE...OAKLAND CITY...AND ROCKPORT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:36 PM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more30 hr
Apr 27, 3:00 PM CDTAreal Flood AdvisoryPAHDaviess2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.